Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal side effects, weight gain?

Posted by Tiss on January 22, 2004, at 11:48:39

In reply to Re: Lamictal side effects, weight gain?, posted by jtevers on January 21, 2004, at 18:10:31

> > Hello,
> > I can honestly say that since Lamictal has began working (300mg) and therefore keeping me active, not in bed all day, I have lost weight! Really. I took off all the pounds put on at the hospital and then some.
> >
> > However, I know that seroquel can be a nasty weight gainer. I take only a small amount (50mg) for sleep and the mild psychosis. My sister takes a lot of seroquel and she's gained a lot, most to be blamed on depakote.
> >
> dalilah,
> thanx a lot for the insight, i have read many a success story about lamictal and believe i will probably give it a try... although, i am increasingly nervous about weight gain, anxiety and insomnia sometimes caused by its usage.
> at this point i have nothing to lose (except 60lbs.) and this trial holds a lot of promise ... because i take both a GABA drug and seroquel (famously sedative) i could use the "activating" effect of lamictal.
I am so glad to find this forum. I am 47 and have had trouble my whole life with mood instability. My mother was an alcoholic bi-polar, very suicidal for many years. No fun at all. Then I suffered a trauma when I was 15 that caused severe PTSD. So to make a long story short, I've suffered from depression, anxiety, and PTSD for a long time and have been on just about every medication that's been made. My dr. put me on Lamictal 3 months ago and initially I loved the great energy boost, but then, after a few hours-BAM- I felt horrible! I could not sleep either. So I started dividing it into small doses during the day which I thought would work. This is what I experienced-terrible agitation and irritability. I was screaming at my family for NO REASON! I felt out of control. I also felt somewhat hypomanic, which is what happens when I've taken SSRI's. As a last resort, my Dr. has put me on Xanax XR .5mg/day. My thoughts have calmed down, not angry anxious or irritable. I guess you could say I feel much more normal. THat being said, I do not like the idea of taking benzos long term, but I also want a life. What to do? THese are hard decisions to make. BTW, my Dr. did NOT believe me when he heard me say that I felt manicky, angry and irritable and couldn't sleep. Said he's never heard of lamictal doing that before. I told him he needs to get on the internet and look at forums and message boards that have REAL PEOPLE talking about their experiences! Thanks for listening, Tiss




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Tiss thread:238206